Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

On avil and rentac for hives. Not cured. Prescribed norflox for urine infection. Any suggestion?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 304 Questions
My wife is struggling with hives for about a month now, our initial thought is that since we had eaten out a couple of times during Diwali this is due to some food allergy. We consulted a dermatologist and he prescribed avil and rentac for 10 days and then increased it to another 10 days when there was no improvement. After which he has prescribed steroids. My wife started with taking 4 tablets a day for 4 days, then 3 tablets for 4days and then 2 tablets for 4 days and now she is taking one tablet a day. As the steroid dose is decreasing she has started getting the symptoms back. We did all blood and urine tests to find any infection, some urine infection was detected for which the doctor prescribed Norflox for 5 days. We had been living in Canada for 2 years and returned back to India only 3 months ago, we are not sure if the change in climate / water is causing the same. Your opinion would be greatly valued.
Posted Sun, 6 Jan 2013 in Infections
Answered by Dr. Rohit Batra 14 hours later
Thanks for your query.

Allergy or hives can occur because of any infection, drug, food, pollen, any application on skin like hair color etc. Allergy can start and end on its own at any time. Medications like steroids are used when other antihistamines fail.

Antihistamines can be prescribed for long without any side effects.

An allergen battery test is available to know the allergen but is costly and not very reliable. Other steroid sparing agents like methotrexate can be tried.

Do let me know if you have more concerns.

Dr. Rohit
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor